Thrombosis and thrombocytopaenia secondary to ChAdOx-1 nCov-19 vaccine is a new phenomenon that usually occurs after the first dose of vaccine. Most of these patients are healthy without any prior history of thromboembolic events or heparin use. Hall marks of this condition include detectable antibodies to platelet factor 4 and thrombosis at atypical sites particularly cerebral veins and sinuses mimicking atypical heparin induced thrombocytopaenia. We describe a case of a patient who was diagnosed with this rare condition and treated successfully.
This article is made freely available for use in accordance with BMJ’s website terms and conditions for the duration of the covid-19 pandemic or until otherwise determined by BMJ. You may use, download and print the article for any lawful, non-commercial purpose (including text and data mining) provided that all copyright notices and trade marks are retained.https://bmj.com/coronavirus/usage
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors SNA: submitting and corresponding author, guarantorDesign and research, writing draft, proof reading. NO: design and research, writing draft, proof reading. MB: design and research, writing draft, proof reading.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.